Alert archive / Indiana / Beach Hazards Statements in 2020
Beach Hazards Statement 16, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 28, 2020, 3:48 AM EDT. It took effect at Aug 29, 2020, 4:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2020, 3:48 AM EDT (07:48 UTC)
- In effect from
- Aug 29, 2020, 4:00 AM EDT
- Expired
- Aug 30, 2020, 3:34 PM EDT
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
939 WHUS43 KIWX 280748 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 348 AM EDT Fri Aug 28 2020 INZ003-MIZ077-281630- /O.NEW.KIWX.BH.S.0016.200829T0800Z-200830T0800Z/ La Porte-Berrien- 348 AM EDT Fri Aug 28 2020 /248 AM CDT Fri Aug 28 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement for dangerous swim conditions, which is in effect from late tonight through late Saturday night. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
9 follow-up statements
357 WHUS43 KIWX 281447 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1047 AM EDT Fri Aug 28 2020 INZ003-MIZ077-282300- /O.CON.KIWX.BH.S.0016.200829T0800Z-200830T0800Z/ La Porte-Berrien- 1047 AM EDT Fri Aug 28 2020 /947 AM CDT Fri Aug 28 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Northwest winds of 15 to 25 mph will generate life-threatening waves of 4 to 7 feet on Saturday with the highest waves during the early afternoon. These high waves coupled with long wave periods will lead to very dangerous, life-threatening currents. Dangerous swimming conditions will likely extend into Sunday as well. Waves heights will drop to 2 to 4 feet but dangerous currents may still be present. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
671 WHUS43 KIWX 282000 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 400 PM EDT Fri Aug 28 2020 INZ003-MIZ077-290400- /O.EXT.KIWX.BH.S.0016.200829T0800Z-200831T0000Z/ La Porte-Berrien- 400 PM EDT Fri Aug 28 2020 /300 PM CDT Fri Aug 28 2020/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Northwest winds of 15 to 25 mph will generate life-threatening waves of 5 to 8 feet on Saturday, with the highest waves during the early afternoon. These high waves coupled with long wave periods will lead to very dangerous, life-threatening currents. Dangerous swimming conditions will extend into Sunday evening as well. Waves heights will drop to 2 to 4 feet by Sunday afternoon, but dangerous currents may still be present thanks to longer wave periods and direct wave angles of approach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ MCD
495 WHUS43 KIWX 290701 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 301 AM EDT Sat Aug 29 2020 INZ003-MIZ077-291630- /O.CON.KIWX.BH.S.0016.200829T0800Z-200831T0000Z/ La Porte-Berrien- 301 AM EDT Sat Aug 29 2020 /201 AM CDT Sat Aug 29 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Northwest winds of 15 to 25 mph will generate life-threatening waves of 5 to 8 feet today, with the highest waves during this afternoon. These high waves coupled with long wave periods will lead to very dangerous, life-threatening currents. Dangerous swimming conditions will extend into Sunday evening as well. Waves heights will drop to 2 to 4 feet by Sunday afternoon, but dangerous currents may still be present thanks to longer wave periods and direct wave angles of approach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
556 WHUS43 KIWX 291425 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1025 AM EDT Sat Aug 29 2020 INZ003-MIZ077-292230- /O.CON.KIWX.BH.S.0016.000000T0000Z-200831T0000Z/ La Porte-Berrien- 1025 AM EDT Sat Aug 29 2020 /925 AM CDT Sat Aug 29 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Life-threatening waves of 4 to 7 feet will continue through today. These high waves coupled with long wave periods will lead to very dangerous, life-threatening currents. Dangerous swimming conditions will extend into Sunday as well. Waves heights will drop to 2 to 4 feet by Sunday afternoon, but dangerous currents may still be present thanks to longer wave periods and direct wave angles of approach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
436 WHUS43 KIWX 292010 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 410 PM EDT Sat Aug 29 2020 INZ003-MIZ077-300415- /O.CON.KIWX.BH.S.0016.000000T0000Z-200831T0000Z/ La Porte-Berrien- 410 PM EDT Sat Aug 29 2020 /310 PM CDT Sat Aug 29 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Life-threatening waves of 4 to 7 feet will continue through this evening. These high waves coupled with long wave periods will lead to very dangerous, life-threatening currents. Dangerous swimming conditions will extend into Sunday as well. Waves heights will drop to around 3 feet by Sunday afternoon, but dangerous currents are still likely due to longer wave periods and direct wave angles of approach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ MCD
059 WHUS43 KIWX 300158 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 958 PM EDT Sat Aug 29 2020 INZ003-MIZ077-301000- /O.CON.KIWX.BH.S.0016.000000T0000Z-200831T0000Z/ La Porte-Berrien- 958 PM EDT Sat Aug 29 2020 /858 PM CDT Sat Aug 29 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Life-threatening waves of 4 to 7 feet will continue overnight. These high waves coupled with long wave periods will lead to very dangerous, life- threatening currents. Dangerous swimming conditions will extend into Sunday as well. Waves heights will drop to around 3 feet by Sunday afternoon, but dangerous currents are still likely due to longer wave periods and direct wave angles of approach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
937 WHUS43 KIWX 300908 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 508 AM EDT Sun Aug 30 2020 INZ003-MIZ077-301630- /O.CON.KIWX.BH.S.0016.000000T0000Z-200831T0000Z/ La Porte-Berrien- 508 AM EDT Sun Aug 30 2020 /408 AM CDT Sun Aug 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Dangerous swimming conditions through afternoon. Waves heights of 2 to 4 feet. Dangerous currents are still likely due to longer wave periods and direct wave angles of approach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
219 WHUS43 KIWX 301418 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1018 AM EDT Sun Aug 30 2020 INZ003-MIZ077-302230- /O.CON.KIWX.BH.S.0016.000000T0000Z-200831T0000Z/ La Porte-Berrien- 1018 AM EDT Sun Aug 30 2020 /918 AM CDT Sun Aug 30 2020/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Wave heights of 2 to 4 feet will maintain dangerous currents through today due to long wave periods, direct wave angles of approach, and high waves yesterday. Wave heights will slowly decrease during the afternoon...becoming 1 to 2 feet by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
769 WHUS43 KIWX 301934 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 334 PM EDT Sun Aug 30 2020 INZ003-MIZ077-302045- /O.CAN.KIWX.BH.S.0016.000000T0000Z-200831T0000Z/ La Porte-Berrien- 334 PM EDT Sun Aug 30 2020 /234 PM CDT Sun Aug 30 2020/ ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Beach Hazards Statement. Waves will continue to subside through the evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 28, 3:25 AM EDT, 23 minutes earlier.
Area forecast discussion, Aug 28, 3:25 AM EDT, 23 minutes before
Area Forecast Discussion...Correction
National Weather Service Northern Indiana
325 AM EDT Fri Aug 28 2020
.SYNOPSIS...
Issued at 323 AM EDT Fri Aug 28 2020
Today into tonight will feature muggy conditions and chances for
scattered showers and storms. Cooler weather is then expected
this weekend into early next week behind a cold front. Breezy
northwest winds will create dangerous swim conditions on Lake
Michigan Saturday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 323 AM EDT Fri Aug 28 2020
Muggy/warm conditions will remain the primary wx story today in
between a srn WI-central MI frontal zone, and the remnants of
Laura tracking into western KY. There remains chances for isolated
to widely scattered showers and storms, mainly this afternoon,
given ample low level moisture and minimal capping. However, the
degree of instability may be limited by mid level cloud cover
associated with Laura. A trigger is also of low confidence
given the reliance of a subtle mid level impulse and/or possible
outflow boundaries. Given these factors did lower PoPs a bit, with
lacking shear/flow suggesting pulse convection at best (isolated
microburst wind threat).
A cold front will then drop southeast into the area later tonight
on the leading edge of a northern stream shortwave and mid-level
speed max. A weakening area of convection will likely accompany
this feature into at least northern portions of the forecast area
given high moisture content and decent forcing.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 323 AM EDT Fri Aug 28 2020
Chances for a few lingering showers early Saturday morning will give
way to cooler and drier weather for the remainder of the day thanks
to breezy post-frontal northwest winds. Winds relax then into Sunday
and Monday as sprawling high pressure takes shape over the Great
Lakes with low humidity and temps slightly below normal.
Pattern could trend a bit more active toward the middle of next week
as a frontal boundary sags se into the region on the eastern flank
of a Plains upper trough. Models continue to show several embedded
shortwaves ejecting out of the base of this upper trough, though
timing and track at this range remains low. Opted to hold with
NBM broadbrush low-mid chance PoPs as a result Tuesday through
Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 130 AM EDT Fri Aug 28 2020
VFR fcst this period. Little of consequence expected as terminals
remain clear of stalled frontal zone through srn MI. Lack of
substantial moisture or mass flux through warm sector. This along
with subdued heating/destabilization owing to encroaching mid cloud
plume associated with Laura remnants likely to preclude aftn storm
development and will defer mention.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from late tonight through late Saturday
night for INZ003.
MI...Beach Hazards Statement from late tonight through late Saturday
night for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 4 AM Saturday to 4 AM EDT Sunday for
LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 28, 12:36 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1236 AM EDT Fri Aug 28 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-290445- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1236 AM EDT Fri Aug 28 2020 /1136 PM CDT Thu Aug 27 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible Friday afternoon and Friday night. A few storms may be strong to severe late Friday afternoon and evening with hail and wind the biggest threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-290445- La Porte-Berrien- 1236 AM EDT Fri Aug 28 2020 /1136 PM CDT Thu Aug 27 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible Friday afternoon and Friday night. A few storms may be strong to severe late Friday afternoon and evening with hail and wind the biggest threats. Hazardous swimming conditions are expected at Lake Michigan beaches Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-290445- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1236 AM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible Friday afternoon and Friday night. A few storms may be strong to severe late Friday afternoon and evening with hail and wind the biggest threats. Hazardous conditions likely for small craft Saturday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:27 AM EDT | Small Craft Advisory | IWX | 46 hr | |
| Aug 28, 1:00 PM EDT | Special Weather Statement | IWX | DeKalb | 45 min |
| Aug 28, 1:11 PM EDT | Special Weather Statement | IWX | Saint Joseph | 49 min |
| Aug 28, 1:21 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 24 min |
| Aug 28, 1:48 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Aug 28, 1:59 PM EDT | Special Weather Statement | IWX | Elkhart | 31 min |
| Aug 28, 2:27 PM EDT | Special Weather Statement | IWX | Starke | 33 min |
| Aug 28, 2:42 PM EDT | Special Weather Statement | IWX | Grant, Wabash | 33 min |
| Aug 28, 3:37 PM EDT | Areal Flood Advisory | IWX | Saint Joseph | 94 min |
| Aug 28, 4:02 PM EDT | Special Weather Statement | IWX | Allen, Whitley | 43 min |
| Aug 28, 11:59 AM EDT | Special Weather Statement | IWX | Cass | 31 min |
Nearby
Beach Hazards Statements in Indiana, 2020Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.